Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Oct 4, 2013, 4:43 PM CDT for Stanton County, Wayne County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2013, 4:43 PM CDT (21:43 UTC)
- Expired
- Oct 4, 2013, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 2:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
566
WFUS53 KOAX 042143
TOROAX
NEC167-179-042215-
/O.NEW.KOAX.TO.W.0017.131004T2143Z-131004T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...
STANTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 515 PM CDT
* AT 439 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR STANTON...OR
11 MILES SOUTHEAST OF NORFOLK...MOVING NORTH AT 30 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL BE DEADLY
TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
STANTON...WINSIDE AND HOSKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4213 9699 4184 9720 4187 9737 4196 9737
4223 9733
TIME...MOT...LOC 2142Z 200DEG 26KT 4189 9731
TORNADO...OBSERVED
HAIL...<.75IN
$$
FOBERT/CZ1 follow-up statement
333
WWUS53 KOAX 042213
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT FRI OCT 4 2013
NEC167-179-042223-
/O.EXP.KOAX.TO.W.0017.000000T0000Z-131004T2215Z/
WAYNE NE-STANTON NE-
513 PM CDT FRI OCT 4 2013
...THE TORNADO WARNING FOR SOUTHWESTERN WAYNE AND STANTON COUNTIES
WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 10PM.
LAT...LON 4213 9699 4184 9720 4187 9737 4196 9737
4223 9733
TIME...MOT...LOC 2143Z 200DEG 26KT 4189 9731
$$
FOBERT/CZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Oct 4, 3:09 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 4, 3:09 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 309 PM CDT FRI OCT 4 2013 .SHORT TERM...TONIGHT THROUGH MONDAY. INGREDIENTS NECESSARY FOR A SIGNIFICANT SVR WX OUTBREAK COMING TOGETHER LATE THIS AFTN AND EVENING. CURRENT VW IMAGERY WAS SHOWING AN INTENSE UPPER LEVEL SYSTEM APPROACHING THE CNTRL PLAINS WITH PROFILE NETWORK DEPICTING THE CENTER OF CIRCULATION OVER THE NEB PANHANDLE SLOWLY MOVING EAST. STOUT DPVA IN THE MEANTIME HAS INDUCED A DEEP SFC LOW CENTERED IN S-CNTRL NEB WITH A STRONG BAROCLINIC ZONE EXTENDING FROM THE ERN DAKOTAS...DOWN THRU CNTRL NEB...AND INTO WRN KS. AMPLE GULF MOISTURE HAS ADVECTED INTO THE REGION DEPICTED BY MORNING PRECIP WATER VALUES ANYWHERE FROM 200-225% OF NORM INVOF LLVL MOISTURE AXIS EXTENDING INTO THE CWA. ALSO NOTED FROM SFC OBS IS DISTINCT DRY-LINE PUSHING INTO CNTRL KS ASSOCIATED WITH ADVANCING DRY SLOT. DAY TIME HEATING WITHIN AREA OF CLEARING IS ALREADY PUSHING MUCAPES TO AROUND 3000 J/K IN ERN KS...WITH RAP13 MUCAPES PEAKING AROUND 5000 J/KG AND SHIFTING INTO THE CWA LATER THIS AFTN. ALL THIS HAS CULMINATED IN A MODERATE RISK TO BE ISSUED OVER EXTREME ERN NEB/WRN IA. THIS AFTN/EVENING...HRRR GUIDANCE LIFTS THE SFC LOW FROM CNTRL NEB INTO ERN SD LATER THIS EVENING. ATTENDANT WARM FRONT IS PROGGED TO PUSH INTO THE CWA WITH CONVECTION ERUPTING ALONG THE BNDRY WHEN SUFFICIENT HEATING EVENTUALLY ERODES ANY CAPPING. COMBINATION OF SYSTEM DYNAMICS/FRONTAL BNDRY WILL CREATE A VERY FAVORABLE ENVIRONMENT FOR SIGNIFICANT WIND SHEAR...QUITE ADEQUATE FOR TORNADIC SUPERCELL DEVELOPMENT. THIS PROBABLY BEST REVEALED BY RAP13 EFFECTIVE STORM RELATIVE HELICITY PROGS IN THE NEIGHBORHOOD OF 420 J/KG PHASING WITH BEST CAPE/MINIMUM CINH/ML LCL AND ML LFC. AT THIS POINT ANTICIPATE THUNDERSTORMS WILL BE WELL UNDERWAY TOWARD OR JUST AFTER 4PM JUST WEST OF THE MO RIVER...WITH QUICK INTENSIFICATION AS THE ACTIVITY SHIFTS INTO WRN IA SOMETIME AROUND 6PM. SAT/SUN MORNING...PRETTY GOOD MODELS AGREEMENT SLOW MOVING UPPER LOW WILL ALLOW FOR POSSIBLE PCPN MAINLY OVER THE NRN CWA IN RESPONSE TO WRAP AROUND MOIST/WAA. THUS WILL MAINTAIN SMALL POPS. SUN NIGHT/MON DRY WITH LOW AMPLITUDE SHORTWAVE RIDGE PASSING THRU. DEE .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. ALTHOUGH MODELS ARE HANDLING THE CLOSED LOW TO OUR EAST DIFFERENTLY IT SHOULD STILL BE RELATIVELY QUIET FOR OUR AREA. SOUTHERLY FLOW EVENTUALLY RETURNS TO THE REGION...IT'S JUST FIGURING OUT IF ITS A LITTLE QUICKER LIKE THE ECMWF...OR A LITTLE SLOWER LIKE THE GFS. EITHER WAY IT SHOULD BE MILD AND NORMAL THROUGH THE PERIOD. MODELS ALSO DIFFER ON THE TIMING OF THE NEXT SYSTEM THAT APPROACH THE AREA...WITH THE GFS QUICKER AND THE ECMWF A LITTLE SLOWER. AS A COMPROMISE...WILL REINTRODUCE SMALL CHANCE OF STORMS LATE THURSDAY NIGHT AND FRIDAY WITHIN THE WARM AIR ADVECTION ZONE AHEAD OF A COLD FRONT...BUT IT COULD EASILY HOLD OFF UNTIL FRIDAY NIGHT OR SATURDAY AS WELL. DEWALD && AVIATION... 18Z TAFS FOR KOMA...KLNK...AND KOFK. MAIN CONCERN WILL BE CONVECTIVE CHANCES AT ALL TAF SITES AS A WARM FRONT LIFTS THROUGH THE REGION. TIMING OF 20-23Z AT KOFK/KLNK AND 22- 01Z AT KOMA. GENERALLY VFR CONDITIONS AT ALL TAF SITES...WITH TEMPORARY MVFR CEILINGS IF THUNDERSTORMS DEVELOP. THERE WILL ALSO BE A WIND DIRECTION CHANGE...FROM SOUTHEAST AT 13 TO 22 KNOTS... EVENTUALLY BECOMING WEST SOUTHWEST. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
Hazardous weather outlook, Oct 4, 4:29 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 429 PM CDT FRI OCT 4 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 429 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY TORNADIC THUNDERSTORM DEVELOPMENT IS POSSIBLE THE REST OF THIS AFTERNOON OVER EASTERN NEBRASKA...THEN WESTERN IOWA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THREAT AS WELL. ALL THIS IN PART TO A STRONG UPPER LEVEL STORM SYSTEM ALONG WITH ASSOCIATED SURFACE BOUNDARIES. WITH STOUT INSTABILITY AND WIND SHEAR IN PLACE...STORMS WILL LIKELY TURN SEVERE SHORTLY AFTER DEVELOPING. THE STORMS ARE EXPECTED TO BE FAST MOVING AND PUSH EAST OF THE OUTLOOK AREA BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER EASTERN NEBRASKA...THEN EARLY EVENING IN SOUTHWESTERN IOWA.
In the hours before
Local storm report, Oct 4, 11:03 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 AM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 WNW BELLEVUE 41.18N 95.99W
10/04/2013 M3.54 INCH SARPY NE COCORAHS
24 HOUR AMOUNT
0700 AM HEAVY RAIN 6 SSE MILFORD 40.69N 97.01W
10/04/2013 M2.40 INCH SALINE NE COCORAHS
24 HOUR AMOUNT
0700 AM HEAVY RAIN 3 NNE COUNCIL BLUFFS 41.28N 95.84W
10/04/2013 M2.38 INCH POTTAWATTAMIE IA COCORAHS
24 HOUR AMOUNT
&&
J-E.KLISHSpecial weather statement, Oct 4, 4:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
426 PM CDT FRI OCT 4 2013
NEZ017-018-031-032-042200-
MADISON NE-STANTON NE-PIERCE NE-WAYNE NE-
426 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
NORTHWESTERN STANTON...SOUTHEASTERN PIERCE AND WESTERN WAYNE COUNTIES
UNTIL 500 PM CDT...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANTON...OR 6 MILES SOUTHEAST OF NORFOLK...
MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...WINSIDE...HOSKINS AND CARROLL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY AFTERNOON
FOR CENTRAL NEBRASKA.
LAT...LON 4231 9708 4188 9721 4189 9742 4209 9740
4209 9741 4210 9740 4233 9737
TIME...MOT...LOC 2121Z 183DEG 34KT 4196 9733
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 35 min |
| Oct 3, 8:40 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 35 min |
| Oct 3, 9:00 PM CDT | Tornado Warning | OAX | Gage, Lancaster | 30 min |
| Oct 3, 9:19 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 26 min |
| Oct 3, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 52 min |
| Oct 3, 9:42 PM CDT | Tornado Warning | OAX | Saline | 48 min |
| Oct 3, 9:53 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 52 min |
| Oct 3, 9:59 PM CDT | Special Weather Statement | OAX | Cass, Sarpy | 31 min |
| Oct 3, 10:06 PM CDT | Tornado Warning | OAX | Lancaster | 24 min |
| Oct 3, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 30 min |
| Oct 3, 10:26 PM CDT | Tornado Warning | OAX | Lancaster, Otoe | 34 min |
| Oct 3, 10:28 PM CDT | Tornado Warning | OAX | Saline | 32 min |
| Oct 3, 10:40 PM CDT | Tornado Warning | OAX | Cass, Otoe | 35 min |
| Oct 3, 10:45 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline, Seward | 6 hr |
| Oct 3, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 34 min |
| Oct 3, 11:01 PM CDT | Special Weather Statement | OAX | Platte | 29 min |
| Oct 3, 11:08 PM CDT | Tornado Warning | OAX | Cass | 37 min |
| Oct 3, 11:25 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 35 min |
| Oct 3, 11:30 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 30 min |
| Oct 3, 11:54 PM CDT | Special Weather Statement | OAX | Butler, Colfax | 51 min |
| Oct 4, 12:41 AM CDT | Special Weather Statement | OAX | Dodge, Saunders | 64 min |
| Oct 4, 12:57 AM CDT | Areal Flood Advisory | OAX | Colfax, Platte | 2 hr |
| Oct 4, 4:26 PM CDT | Special Weather Statement | OAX | Wayne | 34 min |
| Oct 4, 5:01 PM CDT | Tornado Warning | OAX | Cedar, Stanton, Wayne | 29 min |
| Oct 4, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 49 min |
| Oct 4, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 29 min |
| Oct 4, 5:22 PM CDT | Tornado Warning | OAX | Antelope, Knox | 38 min |
| Oct 4, 5:28 PM CDT | Tornado Warning | OAX | Wayne | 32 min |
| Oct 4, 5:37 PM CDT | Special Weather Statement | OAX | Otoe | 23 min |
| Oct 4, 5:37 PM CDT | Tornado Warning | OAX | Cedar, Knox | 23 min |
| Oct 4, 5:45 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 30 min |
| Oct 4, 5:45 PM CDT | Tornado Warning | OAX | Thurston | 45 min |
| Oct 4, 6:03 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 27 min |
| Oct 4, 6:04 PM CDT | Tornado Warning | OAX | Thurston | 41 min |
| Oct 4, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.